Advanced Search
Article Contents
Article Contents

Solvability and asymptotic analysis of a generalization of the Caginalp phase field system

Abstract Related Papers Cited by
  • We study a diffusion model of phase field type, which consists of a system of two partial differential equations involving as variables the thermal displacement, that is basically the time integration of temperature, and the order parameter. Our analysis covers the case of a non-smooth (maximal monotone) graph along with a smooth anti-monotone function in the phase equation. Thus, the system turns out a generalization of the well-known Caginalp phase field model for phase transitions when including a diffusive term for the thermal displacement in the balance equation. Systems of this kind have been extensively studied by Miranville and Quintanilla. We prove existence and uniqueness of a weak solution to the initial-boundary value problem, as well as various regularity results ensuring that the solution is strong and with bounded components. Then we investigate the asymptotic behaviour of the solutions as the coefficient of the diffusive term for the thermal displacement tends to zero and prove convergence to the Caginalp phase field system as well as error estimates for the difference of the solutions.
    Mathematics Subject Classification: Primary: 80A22; Secondary: 35K55, 35B30, 35B40.


    \begin{equation} \\ \end{equation}
  • [1]

    V. Barbu, "Nonlinear Semigroups and Differential Equations in Banach Spaces,'' Noordhoff, Leyden, 1976.


    H. Brezis, "Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert,'' North-Holland Math. Stud. 5, North-Holland, Amsterdam, 1973.


    G. Caginalp, An analysis of a phase field model of a free boundary, Arch. Rational Mech. Anal., 92 (1986), 205-245.doi: 10.1007/BF00254827.


    P. Colli, G. Gilardi and M. Grasselli, Global smooth solution to the standard phase field model with memory, Adv. Differential Equations, 2 (1997), 453-486.


    P. Colli, G. Gilardi and M. Grasselli, Well-posedness of the weak formulation for the phase-field model with memory, Adv. Differential Equations, 2 (1997), 487-508.


    G. Duvaut, Résolution d'un problème de Stefan (fusion d'un bloc de glace à zéro degré), C. R. Acad. Sci. Paris S閞. A-B, 276 (1973), A1461-A1463.


    M. Frémond, "Non-smooth Thermomechanics,'' Springer-Verlag, Berlin, 2002.


    A.E. Green and P.M. Naghdi, A re-examination of the basic postulates of thermomechanics, Proc. Roy. Soc. Lond. A, 432 (1991), 171-194.doi: 10.1098/rspa.1991.0012.


    A.E. Green and P.M. Naghdi, On undamped heat waves in an elastic solid, J. Thermal Stresses, 15 (1992), 253-264.doi: 10.1080/01495739208946136.


    A.E. Green and P.M. Naghdi, Thermoelasticity without energy dissipation, J. Elasticity, 31 (1993), 189-208.doi: 10.1007/BF00044969.


    A.E. Green and P.M. Naghdi, A new thermoviscous theory for fluids, J. Non-Newtonian Fluid Mech., 56 (1995), 289-306.doi: 10.1016/0377-0257(94)01288-S.


    O.A. Ladyženskaja, V.A. Solonnikov, and N.N. Ural'ceva, "Linear and Quasilinear Equations of Parabolic Type,'' Trans. Amer. Math. Soc. 23, Amer. Math. Soc., Providence, RI, 1968.


    J.L. Lions, "Quelques méthodes de résolution des problèmes aux limites non linéaires,'' Dunod Gauthier-Villars, Paris, 1969.


    A. Miranville and R. Quintanilla, A generalization of the Caginalp phase-field system based on the Cattaneo law, Nonlinear Anal., 71 (2009), 2278-2290.doi: 10.1016/j.na.2009.01.061.


    A. Miranville and R. Quintanilla, Some generalizations of the Caginalp phase-field system, Appl. Anal., 88 (2009), 877-894.doi: 10.1080/00036810903042182.


    A. Miranville and R. Quintanilla, A Caginalp phase-field system with a nonlinear coupling, Nonlinear Anal. Real World Appl., 11 (2010), 2849-2861.doi: 10.1016/j.nonrwa.2009.10.008.


    A. Miranville and R. Quintanilla, A type III phase-field system with a logarithmic potential, Appl. Math. Lett., 24 (2011), 1003-1008.doi: 10.1016/j.aml.2011.01.016.


    J. Simon, Compact sets in the space $L^p(0,T; B)$, Ann. Mat. Pura Appl., 146 (1987), 65-96.doi: 10.1007/BF01762360.

  • 加载中

Article Metrics

HTML views() PDF downloads(48) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint